MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.162S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the device was not returned.A photo-investigation was performed on the images.The x-ray images depicted an implanted nail that broke at the head element hole.No other product issues were noted.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition was confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: manufacturing location: (b)(4), manufacturing date: sep 26, 2018, expiration date: aug 31, 2028, part number: 04.037.162s, 11mm/130 deg ti cann tfna 420mm / right ¿ sterile, lot number: h740119 (sterile).Work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, ns071295 rev d met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev a was reviewed and determined to be conforming.Scn (b)(4) supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55, lot number: l938659.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended bp55.Lot number: h571523.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by (b)(4) dated 26-jun-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive bp58.Lot number: h717663.One piece was scrapped in cell at op #10, machine complete, after a machine malfunction.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80, lot number: h699161.Certified test report supplied by (b)(4) dated 14-jun-2018 and certificate of analysis supplied to (b)(4) dated 12-may-2016 were reviewed and determined to be conforming.Lot summary report dated 25-jul-2018 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent revision and hardware removal due to nonunion, malunion, and a broken proximal femoral nailing system (tfna) nail.There was a clinical finding which was delayed healing.Fragments from the broken device were removed with difficulty.The patient was revised using a 95 degree blade plate.The procedure was successfully completed with approximately thirty (30) minutes of surgical delay.The patient status is unknown.Concomitant device reported: tfna lag screw (part#: 04.038.215, lot#: h417934, quantity: 1); titanium locking screw (part#: unknown, lot#: unknown, quantity: 2); unknown extractor; (part#: unknown, lot#: unknown, quantity: 2); unknown drill (part#: unknown, lot#: unknown, quantity: 2).This report is for one (1) 11mm/130 deg ti cann tfna 420mm/right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported the patient was successfully revised.

Brand Name
11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10905054
Report Number2939274-2020-05302
Device Sequence Number19189671
Product Code HSB
UDI-Device Identifier10886982096708
UDI-Public(01)10886982096708
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.162S
Device Catalogue Number04.037.162S
Device Lot NumberH740119
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 115MM; UNK - DRILL; UNK - EXTRACTION INSTRUMENTS: TFNA/PFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;